MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PANTERA LEO 3.5/15; BASIC CORONARY ANGIOPLASTY BALLOON CATHETER

BIOTRONIK AG, BUELACH, SWITZERLAND PANTERA LEO 3.5/15; BASIC CORONARY ANGIOPLASTY BALLOON CATHETER
Model Number 367019
Medical Device Problem Code Flaked (1246)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/31/2021
Type of Reportable Event Malfunction
Event or Problem Description
A pantera leo coronary balloon catheter was selected for treatment.After withdrawal of the device it was observed that the hypotube of the catheter was frayed at about 25 cm from guide wire exit port.
 
Additional Manufacturer Narrative
The returned product was subjected to a technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for this event.In addition, the provided angiographic material was reviewed.The technical investigation revealed that the hypotube is damaged 21 cm proximal to the guidewire exit port over a length of 4.5 mm.The damage appears like a cut caused by a sharp object (e.G.A scalpel) into distal direction.The balloon has clearly been inflated.The provided angiographic material was reviewed.The actual complaint event is not visible.The angiographic material does therefore not provide further relevant information regarding the root cause of the complaint.Review of the production documentation confirmed that the instrument was manufactured according to specifications and passed all in-process and final inspections.The hypotube is inspected numerous times for damages of the hypotube coating.The instrument was in accordance with the specifications at the time of delivery.Based on the conducted investigations, no manufacturing or material related root cause could be determined.

Brand Name
PANTERA LEO 3.5/15
Common Device Name
BASIC CORONARY ANGIOPLASTY BALLOON CATHETER
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
MDR Report Key11770513
Report Number1028232-2021-02270
Device Sequence Number14514389
Product Code LOX
UDI-Device Identifier07640130415775
UDI-Public07640130415775
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K163660
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Model Number367019
Device Catalogue NumberSEE MODEL NO.
Device Lot Number02213878
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/03/2021
Initial Date Received by Manufacturer 05/04/2021
Supplement Date Received by Manufacturer07/08/2021
Initial Report FDA Received Date05/04/2021
Supplement Report FDA Received Date07/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1